MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; BAR,ASSIST,FLIP DOWN FOR FCE1232 BED

MEDLINE INDUSTRIES INC.; BAR,ASSIST,FLIP DOWN FOR FCE1232 BED
Catalog Number FCE1232ABN
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 07/31/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient on fall precautions experienced a backward fall while trying to get out of bed.According to the facility contact, the assist bar did not cause or contribute to the fall that was experienced.The facility contact states that a plastic piece on the assist bar had previously fallen off.When the patient fell, she hit the base of the back of her head on the metal part of the assist bar and experienced a head laceration.The patient was taken to a local hospital.A ct scan was performed with no acute findings reported.The patient reportedly received five (5) internal sutures and three (3) external sutures to close the head laceration.The patient was discharged after evaluation and treatment and is reportedly "recovering and doing okay at this time." no sample was returned to the manufacturer for evaluation.A root cause for the reported incident was unable to be determined.Due to the reported need for medical intervention, this medwatch is being filed.If additional relevant information becomes available a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a patient experienced a backward fall and hit her head on the assist bar.

Common Device Name
BAR,ASSIST,FLIP DOWN FOR FCE1232 BED
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield, il
MDR Report Key10456106
Report Number1417592-2020-00057
Device Sequence Number4060099
Product Code FNJ
UDI-Device Identifier40884389106427
UDI-Public40884389106427
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberFCE1232ABN
Device Lot Number54119110001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient Weight111